Morning Report

Morning Report: Toxic Ingestion

Topic: Acute polypharm overdose resuscitation, Tylenol OD

Summary

52 yo female presented after intentional overdose (30 valium, 50 tylenol #4) at noon the day before. Became somnolent during workup and was intubated. She was hypotensive,  received 6L IVF, then was placed on levophed gtt. Tylenol level was 39 in ED, she was given activated charcoal and NAC. Admitted to ICU for several days, LFTs and mental status improved.

Learning Points:

  • SCOM LADI C – peri-intubation readiness mnemonic
    • Suction, Circuit, O2, Monitor, Laryngoscope, Airway (ETT), Drugs, IV, Cricoid pressure/Cut (scalpel for possible surgical airway)
  • PO NAC dosage – 140 mg/kg loading dose, then 70 mg/kg q4h for 17 doses
  • IV NAC dosage – 150 mg/kg loading dose over 15 min to 1 hr, then drip 50 mg/kg over 4h, then drip 100 mg/kg over 16h.
  • NAC can stop when APAP levels are normal, LFTs are normal or rapidly decreasing

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s